Alert archive / Michigan / Small Craft Advisories in 2022
Small Craft Advisory 76, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 23, 2022, 3:50 PM EDT. It took effect at Jul 24, 2022, 8:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2022, 3:50 PM EDT (19:50 UTC)
- In effect from
- Jul 24, 2022, 8:00 AM EDT
- Expired
- Jul 24, 2022, 10:57 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 3:24 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 23, 3:24 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 324 PM EDT Sat Jul 23 2022 .NEAR TERM...(Through Tonight) Issued at 318 PM EDT Sat Jul 23 2022 ...Severe Thunderstorms Tonight?... High Impact Weather Potential...Severe thunderstorms, will be possible after 8pm, mainly south of M-72, but probably south of M-55. Pattern Synopsis/Forecast/Concerns...Through 00z/Sun, the weather should remain quiet, however a few showers/thunderstorms may break out along the AuSable river valley. After 00z, the chance for showers and thunderstorms increases, with the risk of severe thunderstorms. The mode for the thunderstorms look to be a convective cluster that will form in Central/Southern Minnesota, move across Wisconsin, and then impact areas south of M-55. However, there is some uncertainty, that the cluster and stray thunderstorms could be in the area between M-72 and M-55. The main concerns with these thunderstorms will be wind gusts and heavy rain. The winds are a concern with the DCAPE around 900 J/kg, and bulk wind shear around 33 knots. So there would be some organization to the thunderstorms, with wind gusts possible. However, the heavy rain is also possible, as the PWAT heads up to 1.85". If we get any training with the clusters, then rain fall could add up quickly. However, WPC has us in a Marginal risk for excessive rain. && .SHORT TERM...(Sunday through Tuesday) Issued at 318 PM EDT Sat Jul 23 2022 High Impact Weather Potential: Heavy rainfall possible through Sunday morning. Pattern Synopsis: An intensifying shortwave will continue to pivot over the Great Lakes on Sunday, eventually departing to the east on Monday. Westerly upper-level flow will then settle over the region heading into the middle of the week. At the surface, a cold front will sweep across the area Sunday afternoon. High pressure will build into the Great Lakes behind this front through early next week. Forecast Details: Showers with some embedded thunderstorms will be ongoing at the start of the period. While showers could extend as far north as eastern upper, the best chance for any heavier rainfall into Sunday morning will come along and south of M-72. Depending on the areal extent and track of this showers and storms overnight into the short term period, localized flooding cannot be ruled out Sunday morning. Forecast soundings displaying near moist-adiabatic thermodynamic profiles, marginal instability, and PWATs approaching climatological max values provide strong support for efficient rainfall with any convective activity into Sunday morning. Additional showers and rumbles of thunder will be possible along the front Sunday afternoon with precip chances coming to an end Sunday evening. After this, quiet weather is expected through the beginning of the week. High pressure building in will bring plentiful sunshine through the beginning of the week. Cool highs in the low to mid 70s are anticipated Monday afternoon before warming back into the low 80s on Tuesday. && .LONG TERM...(Tuesday night through Saturday) Issued at 318 PM EDT Sat Jul 23 2022 High Impact Weather Potential: Low for now Longwave troughing is expected to sag from Canada into the Great Lakes through the second half of the week and into the weekend, bringing the next main chance for rain and a few thunderstorms Wednesday morning into Wednesday night as a front moves across the state. A few showers may be possible at times through the end of the week, but precip chances will remain low overall through the remainder of the period. This appears to be especially true next weekend as high pressure looks to build into the region. Otherwise, cooler temperatures are expected through the end of the week behind the aforementioned cold front with highs in the 70s across the area through Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 131 PM EDT Sat Jul 23 2022 For the next few hours, going into 00z/Sun, mainly VFR conditions are expected as the lower clouds are remaining around or above 5000 feet. The main concern, however, is the overnight forecast with the thunderstorms. It looks like a complex of thunderstorms will move across Lake Michigan around 01z/Sun, and move across the state. At this point, the main, possibly severe thunderstorms will remain south of a line from MBL to OSC. CIGs will begin to fall through the night so that we get to MVFR and then IFR CIGs by 12z/Sun as low pressure and move through the region. The CIGs and VSBYs don't look to improve until close to 18z/Sun. && .MARINE... Issued at 318 PM EDT Sat Jul 23 2022 Tonight through Monday...Winds have been variable at 10 knots or less through the morning and early afternoon with the winds becoming onshore with initial lake breeze surges near the coasts. Models continue with light winds into the evening as high pressure continues over the region. However, there is an area of low pressure moving out of the C PLains that will tighten the gradient for the overnight. The only thing is that thunderstorms will likely move through N Lake Michigan during the evening, which could produce some wind gust past 35 knots. Sunday, the winds in Lake Huron, mainly the southern half, look to increase as the gradient tightens up and produces small craft gusts. Winds will diminish overnight as high pressure builds into the region Sunday night. The high continues over the Upper Great Lakes on Monday, so variable winds at 10 knots or less is expected. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JSL SHORT TERM...DJC LONG TERM...DJC AVIATION...JSL MARINE...JSL
Hazardous weather outlook, Jul 23, 2:58 PM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 258 PM EDT Sat Jul 23 2022 MIZ016>018-020>036-041-042-086>088-095>099-241900- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 258 PM EDT Sat Jul 23 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Thunderstorms are expected tonight...with a marginal to slight risk for severe storms. Greatest chance for severe storms will be south and west of a line from Traverse City to Saginaw Bay...mainly between 8 pm and 4 am. Damaging winds, locally heavy rain, and large hail are the primary severe weather threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few thunderstorms will linger into Sunday. Thunderstorms are again possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-241900- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 258 PM EDT Sat Jul 23 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. Thunderstorms are expected tonight...with a marginal to slight risk for severe storms. Greatest chance for severe storms will be south and west of a line from Traverse City to Saginaw Bay...mainly between 8 pm and 4 am. Damaging winds and large hail are the primary severe weather threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few thunderstorms will linger into Sunday. Thunderstorms are again possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Jul 23, 2:38 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Gaylord MI
238 PM EDT Sat Jul 23 2022
MIZ030-231900-
Alcona MI-
238 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of southeastern Alcona
County through 300 PM EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mikado, moving east at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenbush and Mikado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4461 8326 4448 8328 4449 8332 4451 8332
4451 8340 4453 8349 4469 8344 4468 8323
TIME...MOT...LOC 1836Z 281DEG 29KT 4459 8336
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JZSpecial weather statement, Jul 23, 3:00 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Gaylord MI
300 PM EDT Sat Jul 23 2022
MIZ030-231915-
Alcona MI-
300 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of southeast Alcona
County through 315 PM EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greenbush, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will move out over Lake Huron by 315 pm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4461 8326 4452 8327 4451 8328 4452 8339
4463 8335 4462 8326
TIME...MOT...LOC 1859Z 286DEG 13KT 4456 8331
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JZLocal storm report, Jul 23, 3:30 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 E MIKADO 44.55N 83.32W
07/23/2022 M0.38 INCH ALCONA MI COCORAHS
&&
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:05 PM EDT | Special Weather Statement | APX | Antrim | 25 min |
| Jul 22, 9:27 PM EDT | Special Weather Statement | APX | Otsego | 48 min |
| Jul 23, 2:38 PM EDT | Special Weather Statement | APX | Alcona | 22 min |
| Jul 23, 2:41 PM EDT | Special Marine Warning | APX | 49 min | |
| Jul 23, 3:00 PM EDT | Special Weather Statement | APX | Alcona | 15 min |
| Jul 23, 4:32 PM EDT | Special Weather Statement | APX | Ogemaw | 28 min |
| Jul 23, 5:24 PM EDT | Special Weather Statement | APX | Gladwin | 36 min |
| Jul 23, 5:30 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin, Ogemaw | 45 min |
| Jul 23, 6:01 PM EDT | Special Marine Warning | APX | 44 min | |
| Jul 23, 6:13 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin | 23 min |
| Jul 23, 6:43 PM EDT | Special Marine Warning | APX | 35 min |
Nearby
Small Craft Advisories in Michigan, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.